Tennessee, 2007

Hail and Damaging Wind in Tennessee, June 24, 2007

June 24, 2007 · NWS OHX · 2 events in 2 counties and zones

Pulse type thunderstorms produced some hail and wind damage on June 24, 2007.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse type thunderstorms produced some hail and wind damage on June 24, 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 24, 10:33 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 24, 10:33 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT SUN JUN 24 2007

.UPDATE...BASED ON CURRENT SATELLITE, RADAR AND TEMPERATURE
TRENDS, WILL UPDATE FORECAST TO DECREASE THE CLOUDS A BIT IN SOME
AREAS SOUTH AND EAST OF NASHVILLE FOR THIS AFTERNOON, AND ALLOW
FOR SLIGHTLY HIGHER TEMPERATURES IN THOSE AREAS. LATEST NASHVILLE
TEMEPRATURE IS ALREADY 87 AND BELIEVE 90 DEGREES IS WELL WITHIN
REACH (BARRING ANY RAPID INCREASE IN CLOUDS OR TSTM DEVELOPMENT
OVER THE NEXT FEW HOURS).

WILL KEEP A PRETTY GOOD TEMPERATURE/POP GRADIENT IN PLACE BETWEEN
NASHVILLE AND LAND BETWEEN THE LAKES, BUT WILL INCREASE POPS IN
OUR EXTREME NORTHWESTERN AREAS TO LIKELY FOR THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 24, 4:30 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MORE NUMEROUS IN THE NORTHWESTERN COUNTIES
OF THE MID STATE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Local storm report, Jun 24, 7:11 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     10 E CENTERVILLE        35.79N 87.27W
06/23/2007                   HICKMAN            TN   PUBLIC

            TREES DOWN AND SHINGLES OFF SOME ROOFS NEAR THE DUCK
            RIVER BRIDGE ON HIGHWAY 230, NEAR THE COMMUNITY OF
            LITTLELOT. PEA SIZE HAIL ALSO REPORTED.

&&

MASSIE
Special weather statement, Jun 24, 11:47 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT SUN JUN 24 2007

TNZ005-023-241845-
HOUSTON-STEWART-
1247 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND STEWART
COUNTIES...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST
AT 20 MPH.

THIS STORM WILL BE AROUND...
  6 MILES NORTHWEST OF TENNESSEE RIDGE BY 115 PM CDT.

PEOPLE IN EASTERN STEWART AND HOUSTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADS AND HIGHWAYS.

STEIGERWALDT
Special weather statement, Jun 24, 11:53 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SUN JUN 24 2007

TNZ024-241900-
HUMPHREYS-
1253 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HUMPHREYS COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 7 MILES SOUTHWEST OF
WAVERLY...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  WAVERLY BY 105 PM CDT.
  MCEWEN BY 125 PM CDT.

PEOPLE IN HUMPHREYS COUNTY...INCLUDING THE CITIES OF WAVERLY AND
MCEWEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON ROADS AND HIGHWAYS.

STEIGERWALDT
Special weather statement, Jun 24, 12:41 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT SUN JUN 24 2007

TNZ060-241945-
MAURY-
141 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING MAURY COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  SPRING HILL BY 210 PM CDT.

PEOPLE IN NORTHEASTERN MAURY COUNTY...INCLUDING THE CITY OF SPRING
HILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...PEOPLE SHOULD MOVE INDOORS AS THIS STORM APPROACHES...
DUE TO THE DANGEROUS CLOUD TO GROUND LIGHTNING THAT IT IS PRODUCING.

STEIGERWALDT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 24, 12:57 PM CST
Where
Montgomery County, Clarksville
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
36.530, -87.350

Tree limbs were blown down.

Hail, Cumberland

When
June 24, 2:55 PM CST
Where
Cumberland County, 11 mi SW of Crossville
Measured
0.75 in hail
Reported by
Public
Coordinates
35.838, -85.169

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34040, 34043.